Aa
A
A
A
Close
Neurology Community
45k Members
Avatar universal

I am looking for an answer after 4 years of being sick

Four years ago at age 27 I took Zoloft after having been off of it for a while, I took a tablet that was 100...possibly mg's...whatever the 100 is, I was severely sick all night in my sleep, when I woke up I had this overwhelming feeling that I was going to die and pass out, my heart was irratic, my mouth was dry, dizzyness, I was shaking, and I kept having anxiety attacks, which I had never had before....when at the ER they didn't do anything, told me to see my dr. I went, he put me on Zoloft  a smaller dose to start, things got worse, symptoms got worse, I nearly died, all of the previous symptoms were intesified, and, I was not hypersnsitive, ubable to bathe myslef, looked like death and no one did anything. I changed dr.'s He put me on Paxil, I again, got worse, more passing out spells, confusion, then it hit me, psychosis, didn't know who I was, who my children were, I felt unreal, I would question who I was, looking in the mirror made me sick and sad, I felt trapped in a body I didn't know, it was HORRIBLE! I had no history of mental illness. I switched dr.'s again, she put me on Luvox, I believe it was, another anti depressant, things got worse, I was having seizures, or brain zaps, I coudn't care for my kids or myself..I checked myself into the hospital's mental ward because at that time I thougt I had lost my mind....again, they changed me to Zoloft, as soon as I'd take a pill, everyone would see that I would become flush, have a panic attack, and almost pass out, yet they continued to give them to me. I went home and got off of ALL pills. I had had it!! It was horrible, it seemed as though my nervous system was fried, I couldn't see clearly, couldn't drive, still had seizures, still metal confusion, but a little better...I was able to somewhat function. Now, 4 years later, I still suffer. I still have seizures or brain zaps, still fainting sensations, also mental confusion, and my brain almost always hurts as though it's in a vice grip. I suffer from vertigo, and feel like I'm going crazy at times. I hurt in my brain, I know that sounds crazy, but it literally hurts. I have this overwhelming feeling that I can't handle things, and that I'm jut going to fall over and die, and that my brain is going to explode. I have researched SO much..I also forgot to mention that six months after that I came down with pancreatitis, had my gall bladder removed with no signs of what caused the pancreatitis. I also ended up with a total thyroidectomy one year after this nightmare started. Why?? My body seems to be going haywire, and it's out of control. I cannot work, sometimes cannot drive. One dr. even put me on Seroquel which made me hallucinate!! They thought I was just crazy. I can tell you, I can pass any psychological exam, I'm not crazy, these antidepressants did something to alter my mind and body. I would love to know what exactly, and if it's going to ultimately kill me. With my research, I have come up with some things that my current dr. will not listen to me about, it's like they are scared to blame the antidepressants.....I feel I suffered and possibly still suffering from accute brain syndrome, I still have vertigo, weight gain, psychosis (this comes and goes) not as bad as it use to be, confusion (comes and goes) akathisia, and agitation....I need answers, I'm terrified, and I cry everyday because I am not normal anymore and I hurt so much. I forgot to mention that my current dr. prescribed Klonopin, which is probably why I'm still alive today, otherwise I do believe I would have ended my life, because living like this isn't worth living. Klonopin helps, but doesn't take it away. I don't like being dependant on drugs to get me through life, although I realize I have a medical condtion and most likely need this, it's hard to swallow knowing that. I pray for everyones health and God bless. Kristy
2 Responses
Avatar universal
Wow - I really feel for you.  First big mistake is don't ask a dr to understand your pain - this will never happen and you will only be disappointed.  Drs work on your symptoms and try to cure you with medicines (this is what they studied).  Secondly, it is not so easy to 'just lie down and die' although at times we all feel like this could happen - it doesn't happen.

Just reading through your letter - to me is sounds like you have suffered or are suffering post trauma surgery, NOT depression or brain sickness or madness for that matter - this happened to me back in 2006.  Stomach pain is different to all other pain - so don't take your bout of pancreatitis and gall bladder removal lightly - also a thyroidectomy can cause major hormonal imbalances.  Perhaps you just need to see a good endocrinologist - someone who understands the symptoms you describe.  Also remember that anti-depressants don't fall short of major side-effects, but they do serve a purpose, IF depression is what you are suffering from and have been diagnosed with.

Please hang in there, and don't give up - Your children need you.  My prayers are with you.  There is someone out there that will help you.
Avatar universal
Would you tell me, please: did you take St. John's Worth or Passiflora for your depression?
Have an Answer?
Top Neurology Answerers
620923 tn?1452919248
Allentown, PA
5265383 tn?1483811956
ON
1756321 tn?1547098925
Queensland, Australia
1780921 tn?1499305393
Queen Creek, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
In this special Missouri Medicine report, doctors examine advances in diagnosis and treatment of this devastating and costly neurodegenerative disease.
Here are 12 simple – and fun! – ways to boost your brainpower.
Discover some of the causes of dizziness and how to treat it.
Discover the common causes of headaches and how to treat headache pain.
Two of the largest studies on Alzheimer’s have yielded new clues about the disease